Medicine Hat News
City police are warning public of dangerous street drug ‘blue heroin’
Medicine Hat Police Service is warning of a new and dangerous opioid-based drug known as “blue heroin,” or “diz,” following two calls for service relating to potential overdoses on Tuesday.
The drug has a bright, royal blue colour and may be solid in rock form, according to a Thursday release from MHPS.
The release adds that three subjects involved in the two calls for service were successfully provided with immediate medical attention.
MHPS is investigating the source of the drug, and is warning anyone using street drugs that opiate-based substances can be more potent than expected.
“(MHPS) would remind those who do use opioids purchased from illegal suppliers, to do so with this warning in mind,” reads the release.
Anyone with information that can assist in this investigation is encouraged to contact MHPS at 403-529-8481, or to submit at tip through the MHPS mobile app, which can be done anonymously.
Those struggling with substance abuse or addiction, or their loved ones, can seek assistance by calling Addiction and Mental Health Community Services at 403-529-3500.